Article

Behçet's disease complicated by IgA nephropathy with nephrotic syndrome.

Department of Medical Science and Cardiorenal Medicine, Yokohama City University School of Medicine, Kanazawa-ku, Yokohama 236-0004, Japan.
Clinical and Experimental Nephrology (Impact Factor: 1.25). 07/2008; 12(3):224-7. DOI: 10.1007/s10157-008-0029-6
Source: PubMed

ABSTRACT A 65-year-old woman with a 48-year history of Behçet's disease associated with nephrotic syndrome is described. Immunofluorescence study revealed IgA nephropathy. Following treatment with an angiotensin II type-I receptor-blocker, an anti-platelet drug, and an HMG-CoA reductase inhibitor, accompanied by dietary restrictions of protein and sodium, proteinuria was markedly decreased. This report describes our experience with a rare entity of Behçet's disease complicated by nephrotic syndrome due to IgA nephropathy. Routine urine examination and renal biopsy are needed for the detection and diagnosis of renal problems with Behçet's disease.

0 Bookmarks
 · 
73 Views
  • [Show abstract] [Hide abstract]
    ABSTRACT: The hydroxy-methyl-glutaryl-CoA reductase inhibitors (statins) are used extensively in the treatment for hyperlipidemia. They have also demonstrated a benefit in a variety of other disease processes, including a wide range of rheumatologic disorders. These secondary actions are known as pleiotropic effects. Our paper serves as a focused and updated discussion on the pleiotropic effects of statins in rheumatologic disorders and emphasizes the importance of randomized, placebo-controlled trials to further elucidate this interesting phenomenon.
    Rheumatology International 07/2011; 32(2):287-94. · 2.21 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: Behçet's disease is a systemic inflammatory disease, which predisposes patients to venous or arterial thrombosis. We report a case of 41-year-old patient who presented for several years with recurrent fevers, arthralgias, episodes of skin eruptions and recurrent bilateral deep venous ileofemoral thromboses, extending into the inferior vena cava, despite the oral anticoagulant therapy. Additionally, he also reported recurrent aphthous oral and genital lesions, and eye problems. A laboratory picture of chronic inflammation, normocytic anaemia and a finding of lupus anticoagulant/antiphospholipid antibodies were observed. PET raised a high suspicion of vasculitic PTT-lupus anticoagulant process, involving the large vessels. During an anticoagulant therapy by warfarin (dose in upper limit of therapeutic range), the left kidney had to be removed because of acute retroperitoneal haemorrhage. On histologic examination, the picture of nephritis was described. A detailed retrospective reevaluation of complex history as well as other clinical findings strongly raised the suspicion of a systemic vasculitic syndrome, such as Behçet's disease, accompanied by antiphospholipid syndrome. The patient responded well to the combination of colchicine and anticoagulant therapy by low-molecular-weight heparin. The episodes of fever, skin eruptions and other symptoms disappeared. We assume that this is a case of an unusual course of Behçet's disease presenting with a rare kidney involvement. Kidney disorder complicated the oral anticoagulant therapy for recurrent venous thromboses and led to the excessive renal bleeding, requiring nephrectomy. Recognition that nephritis is associated with Behçet's disease may be useful to prevent severe renal bleeding in relation to anticoagulant therapy.
    Blood coagulation & fibrinolysis: an international journal in haemostasis and thrombosis 05/2010; 21(5):487-90. · 1.25 Impact Factor